Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Antiretroviral hepatoxicity
Mar 19, 2004

Hello Dr. Henry

How are you Dr. Henry?

I hope you are well. My name is Roy, I have both hep C and hiv. Being a veteran I received antiviral therapy, (ddi, d4t, nivarpine and azt) for hiv in february 1998 at Ft. Miley for about 8 months. I became so ill that I was later given two liver biopsies that showed acute injury to the liver due to drug toxicity. I developed antiviral related hepatitis. I have since not taken any antiviral drugs. Since that time I appealed time and again to the Veterans administration for compensation for liver damage.

Although the medical records attest to it, I still need to be examined by a physician who would be able to determine as to what exent my liver is damaged. I need a doctor who could examine me and give me his opinion, a doctor who has expetise in the area of hepatoxicity on a liver already compromised by hepatitis c. I know you are busy- but if and when you can get back to me I would greatly appreiate it. Take care and thank you for your valuable time...Roy

Response from Dr. Henry

Your initial regimen is one that I would some concerns regarding its liver toxicity potential. There are many regimen available that you likely would tolerate OK. Most HIV specialist are pretty comfortable dealing with liver issues since so many patients are co--infected with hepatitis B or C. I would contact your local HIV/AIDS service organization to find out who they recommend as a local good patient friendly HIV clinician. A list of qualified HIV providers by locations can be obtained from the www.aahivm.org website. KH



Previous
Severe Gas
Next
Post diagnosis memory loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement